Micardis and Weight Gain

According to the results of clinical trials, Micardis and weight gain do not appear to be linked. While weight gain is not a documented side effect, be sure to notify your healthcare provider if you develop any rapid weight gain, because it may be an indication of congestive heart failure. If gradual weight gain occurs while you are taking Micardis, lifestyle changes (such as eating a heart-healthy diet and exercising regularly) may help with weight control.

Micardis and Weight Gain: An Overview

There are a number of possible side effects with Micardis® (telmisartan). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials where Micardis was studied extensively and side effects were documented.
 
One thing to keep in mind is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, contact your healthcare provider if you have:
 
 

Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
 
For people taking Micardis, gradual weight gain was not reported as either a common or rare side effect.
 
10 Foods That Lower Cholesterol

Micardis Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.